Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Coordinatization in superstable theories. II


Author: Steven Buechler
Journal: Trans. Amer. Math. Soc. 307 (1988), 411-417
MSC: Primary 03C45
DOI: https://doi.org/10.1090/S0002-9947-1988-0936825-2
MathSciNet review: 936825
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove

Theorem A. Suppose that $ T$ is superstable and $ U(a/A) = \alpha + 1$, for some $ \alpha $. Then in $ {T^{{\text{eq}}}}$ there is a $ c \in \operatorname{acl} (Aa)\backslash \operatorname{acl} (A)$ such that one of the following holds.

(i) $ U(c/A) = 1$.

(ii) $ \operatorname{stp} (c/A)$ has finite Morley rank. In fact, this strong type is semiminimal with respect to a strongly minimal set.


References [Enhancements On Off] (What's this?)

  • [CI] S. Buechler, Coordinatization in superstable theories. I: Stationary types, Trans. Amer. Math. Soc. 288 (1985), 101-114. MR 773049 (86c:03031)
  • [B1] -, Locally modular theories of finite rank, Ann. Pure Appl. Logic 30 (1986), 83-94. MR 831438 (87j:03035)
  • [B2] -, The geometry of weakly minimal types, J. Symbolic Logic 50 (1985), 1044-1053. MR 820131 (87k:03029)
  • [B3] -, Geometrical stability theory, Logic Colloquium '85, North-Holland, 1987, pp. 53-66. MR 895638 (88i:03051)
  • [B4] -, Non-trivial types of $ U$-rank $ 1$, J. Symbolic Logic 52 (1987), 548-551.
  • [B5] -, Invariants in $ \omega $-categorical, $ \omega $-stable theories, Israel J. Math. 52 (1985), 65-81. MR 815603 (87d:03094)
  • [CHL] G. Cherlin, L. Harrington and A. H. Lachlan, $ {\aleph _0}$-categorical, $ {\aleph _0}$-stable structures, Ann. Pure Appl. Logic 28 (1985), 103-136. MR 779159 (86g:03054)
  • [L] D. Lascar, Ranks and definability in superstable theories, Israel J. Math. 23 (1976). MR 0409169 (53:12931)
  • [L1] -, Relation entre le rang $ U$ et le poids, Fund. Math. 121 (1984), 117-123. MR 765327 (86g:03057)
  • [LP] D. Lascar and B. Poizat, An introduction to forking, J. Symbolic Logic 44 (1979), 330-350. MR 540665 (80k:03030)
  • [M] M. Makkai, A survey of basic stability theory, with particular emphasis on orthogonality and regular types, Israel J. Math. 49 (1984), 181-238. MR 788268 (86h:03055)
  • [Sh] S. Shelah, Classification theory, North-Holland, 1978. MR 513226 (81a:03030)
  • [A] G. Ahlbrandt, Doctoral dissertation, Univ. of Illinois at Chicago, 1984 (submitted).
  • [Hr] E. Hrushovski, Contributions to stable model theory, Doctoral Dissertation, Univ. of California-Berkeley, 1986 (submitted).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03C45

Retrieve articles in all journals with MSC: 03C45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0936825-2
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society